Oklahoma, 2025

Hail and Damaging Winds in Oklahoma, June 29, 2025

June 29, 2025 · NWS TSA · 4 events in 2 counties and zones

Thunderstorms developed across northeastern Oklahoma and southeastern Kansas during the evening of the 29th, along an outflow boundary that settled across the region from thunderstorms to the east. The strongest thunderstorms produced large hail up to golf ball size and damaging wind as they moved southeastward across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$22,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed across northeastern Oklahoma and southeastern Kansas during the evening of the 29th, along an outflow boundary that settled across the region from thunderstorms to the east. The strongest thunderstorms produced large hail up to golf ball size and damaging wind as they moved southeastward across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 29, 5:34 PM CST, 1 hour 16 minutes earlier. Its key messages:

  • Issued at 109 PM CDT Sun Jun 29 2025
  • Increasing thunderstorm potential this evening across northeast Oklahoma and northwest Arkansas, expanding to much of the region tomorrow.
  • Daily isolated to scattered showers and storms expected much of this week with locally heavy rains, downburst winds, and lightning being the primary hazards. Monday will be the day of greatest storm coverage.
  • Hot and humid conditions will continue for most of this week with heat indices generally 95-105 F across the area. Some minor relief may briefly occur on Tuesday and Wednesday.
Area forecast discussion, Jun 29, 5:34 PM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
634 PM CDT Sun Jun 29 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 109 PM CDT Sun Jun 29 2025

   - Increasing thunderstorm potential this evening across
     northeast Oklahoma and northwest Arkansas, expanding to much
     of the region tomorrow.

   - Daily isolated to scattered showers and storms expected much
     of this week with locally heavy rains, downburst winds, and
     lightning being the primary hazards. Monday will be the day
     of greatest storm coverage.

   - Hot and humid conditions will continue for most of this week
     with heat indices generally 95-105 F across the area. Some
     minor relief may briefly occur on Tuesday and Wednesday.

&&

.SHORT TERM...
(Tonight)
Issued at 109 PM CDT Sun Jun 29 2025

Guidance varies regarding convective evolution tonight, casting
doubt on any one scenario. However, recent CAM runs have begun to
converge on the idea of scattered storms moving south from Kansas
into the CWA late this afternoon and evening. Will hold onto at
least low PoPs across northeast Oklahoma and northwest Arkansas
during this time frame. There could be a relative lull in precip
during the overnight hours before a boundary/ additional
convection moving through Kansas makes a run for northern
Oklahoma. Again, it is unclear how widespread this activity will
be when it reaches our area, but instability and a strengthening
LLJ should be sufficient to provide an increase in PoPs for
at least northern areas late tonight or early tomorrow morning...
an outcome supported by HREF NPs and MPAS models. As has been the
case lately, heavy rainfall/ localized flash flooding and strong
to damaging wind gusts are the primary concerns with storms this
evening and tonight, though some large hail may occur as well.

Otherwise, conditions will remain similar to previous nights,
with lows in the lower-mid 70s and light winds.

&&

.LONG TERM...
(Tomorrow through Sunday)
Issued at 109 PM CDT Sun Jun 29 2025

Showers and thunderstorms are expected to be ongoing tomorrow
morning in portions of northeast Oklahoma and northwest Arkansas
along the previously mentioned outflow boundary. A synoptic front
is forecast to be sinking south through Kansas tomorrow morning,
eventually moving through E Oklahoma during the afternoon and
evening. Additional storm development is likely along the front
and/or remnant outflow boundaries during the afternoon and
evening, with an attendant risk for strong to damaging wind gusts
and heavy rainfall. Convection will gradually push south over the
course of the day, mostly exiting by late evening or overnight. It
now appears the front should progress through much of the FA,
allowing for a somewhat cooler and drier Tuesday-Wednesday across
the north. Still suspect potential for isolated showers/ storms
Tuesday and Wednesday, but coverage should be much less than
previous days and mainly across southern portions of the area.

Southerly flow returns Wednesday into Thursday, with increasing
temps and moisture for the remainder of the week. Heat indices
should be more manageable Tuesday and Wednesday in the post-
frontal airmass, but will likely rebound into the 95-105 F range
for the remainder of the week as upper ridging moves over the
region. Low PoPs (isolated to scattered) persist to end the week,
with potential for greater rain chances returning by this weekend
as a slow moving shortwave approaches the Plains.

&&

.AVIATION...
(00Z TAFS)
Issued at 633 PM CDT Sun Jun 29 2025

Organized band of thunderstorms across nwrn AR will develop southward
along/behind leading edge of cold pool next several hours, which
should result in TEMPO MVFR VSBYs at all AR sites over the next
several hours before this winds down after sunset. Additional storms
developing south central KS may make a run at nern OK sites in the
short term. Guidance continues to develop more thunderstorms into
nern OK from the west late tonight/Monday morning, and then another
round will likely develop along frontal boundary and residual outflow
boundaries during the afternoon. This unsettled pattern results in
PROB30 groups most sites, with exact timing of any convective impacts
low confidence after this evening activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  91  71  90 /  30  50  30  10
FSM   76  94  73  92 /  20  50  50  20
MLC   75  92  71  90 /   0  50  50  20
BVO   72  90  67  89 /  40  50  30   0
FYV   72  90  68  88 /  30  50  40  10
BYV   71  90  68  88 /  40  40  30  10
MKO   74  90  71  89 /  20  50  40  10
MIO   72  88  68  88 /  40  50  30   0
F10   74  90  71  88 /  10  50  50  10
HHW   74  93  72  92 /   0  20  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ055>057-060>062-
     066-067-070>072-074>076.

AR...Heat Advisory until 7 PM CDT this evening for ARZ019-020-029.

&&

SHORT TERM...43
LONG TERM....43
AVIATION...69
Hazardous weather outlook, Jun 29, 3:49 PM CST, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
449 PM CDT Sun Jun 29 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
449 PM CDT Sun Jun 29 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Strong to locally severe thunderstorms are ongoing late this
afternoon across portions of southeast Kansas and southwest
Missouri, with a slow southward movement toward adjacent portions
of northeast Oklahoma and northwest Arkansas expected into the
evening. Damaging downburst winds and heavy downpours will be the
main concerns, with localized flash flooding possible. A downward
trend in coverage and intensity is expected after sunset, although
additional thunderstorms remain forecast to move into the area
from the north along a weak front early Monday morning. These
storms should have a lesser severe threat, but gusty wind and
heavy rain potential will remain.

Hot and humid conditions persist this afternoon across much of
eastern Oklahoma and west central Arkansas, with widespread heat
index values in the 100 to 109 degree range. Conditions will
improve toward sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm and Heavy Rain Potential.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.
FRIDAY AND SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Scattered thunderstorms will spread southward across much of the
area Monday into Monday evening as a weak cold front drifts south
through the area. Damaging downburst winds and locally heavy
rainfall will be the main threats with the storms. Afternoon heat
index values will again climb into the 100 to 105 degree range
especially south of the slow moving front.

Storm coverage will lessen Tuesday through the rest of the week,
but isolated storms may still occur each afternoon.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 29, 4:38 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
538 PM CDT Sun Jun 29 2025

OKZ057-058-063-292315-
Craig OK-Delaware OK-Ottawa OK-
538 PM CDT Sun Jun 29 2025

...STRONG THUNDERSTORMs WILL IMPACT NORTHEASTERN CRAIG...NORTHERN
DELAWARE AND OTTAWA COUNTIES THROUGH 615 PM CDT...

At 536 PM CDT, Doppler radar indicated a strong thunderstorm near
Wyandotte, moving east at 10 mph. Another strong thunderstorm was
near Welch, also moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Cayuga...                         Narcissa...
Afton...                          Welch...
Fairland...                       Ottawa...
Bluejacket...                     Wyandotte...
Miami...                          Twin Bridges State Park...
Grove...

This includes Interstate 44 between mile markers 288 and 311.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

&&

LAT...LON 3689 9462 3660 9462 3667 9512 3692 9510
TIME...MOT...LOC 2236Z 280DEG 9KT 3679 9476

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jun 29, 5:17 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
617 PM CDT Sun Jun 29 2025

ARZ001-002-010-011-292345-
Carroll AR-Madison AR-Benton AR-Washington AR-
617 PM CDT Sun Jun 29 2025

...STRONG THUNDERSTORMS WILL IMPACT BENTON...MADISON...SOUTHWESTERN
CARROLL AND WASHINGTON COUNTIES THROUGH 645 PM CDT...

At 617 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northeast of Marble to 5 miles east of
Fayetteville to 4 miles northwest of West Siloam Springs. Movement
was south at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Wesley...                         Woolsey...
Northwest Arkansas Regional Air...Elkins...
Cincinnati...                     Savoy...
Tontitown...                      Forum...
Aurora...                         Larue...
Cave Springs...                   Wedington...
Gallitin...                       Combs...
Hobbs State Park...               Best...
Lincoln...                        Clifty...
Georgetown...                     Boston...

This includes Interstate 49 between mile markers 49 and 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3592 9351 3581 9352 3581 9372 3591 9452
      3645 9461 3636 9406 3633 9363 3613 9347
      3608 9348 3608 9345 3597 9345
TIME...MOT...LOC 2317Z 344DEG 26KT 3616 9354 3609 9406 3622 9464

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jun 29, 5:24 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
624 PM CDT Sun Jun 29 2025

OKZ058-063-300000-
Delaware OK-Ottawa OK-
624 PM CDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES THROUGH 700 PM CDT...

At 624 PM CDT, Doppler radar indicated a strong thunderstorm over
Bernice State Park, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Cayuga...                         Maysville...
Bernice...                        Cleora...
Zena...                           Dodge...
Honey Creek State Park...         Bernice State Park...
Grove...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

&&

LAT...LON 3668 9462 3650 9462 3640 9460 3654 9498
      3671 9493
TIME...MOT...LOC 2324Z 284DEG 10KT 3661 9487

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

69
Local storm report, Jun 29, 5:43 PM CST, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
643 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     Tstm Wnd Dmg     1 WSW Centerton         36.35N 94.30W
06/29/2025                   Benton             AR   Local Official

            Tree down on Vaughn Road in SW part of
            Centerton blocking the roadway. Exact
            location estimated. Time estimated via
            radar.

&&

KAH
Special weather statement, Jun 29, 5:48 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
648 PM CDT Sun Jun 29 2025

ARZ002-010-011-019-020-300030-
Carroll AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
648 PM CDT Sun Jun 29 2025

...STRONG THUNDERSTORMS WILL IMPACT MADISON...NORTHEASTERN
FRANKLIN...SOUTH CENTRAL CARROLL...NORTHEASTERN CRAWFORD AND
WASHINGTON COUNTIES THROUGH 730 PM CDT...

At 648 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles northwest of Farmington to 5 miles south
of Wesley to 5 miles west of Upper Buffalo Wilderness Area. Movement
was southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Wesley...                         Woolsey...
Elkins...                         Savoy...
Tontitown...                      Forum...
Aurora...                         Winslow...
Combs...                          Turners Bend...
Mount Gayler...                   Georgetown...
Boston...                         Dutton...
Withrow Springs State Park...     Devils Den State Park...
Brentwood...                      Redding...
Strickler...                      Delaney...

This includes Interstate 49 between mile markers 40 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9370 3559 9371
      3579 9436 3619 9434 3619 9389 3617 9343
      3612 9340
TIME...MOT...LOC 2348Z 334DEG 20KT 3611 9436 3596 9391 3597 9350

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jun 29, 5:58 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
658 PM CDT Sun Jun 29 2025

OKZ056-057-061-062-300045-
Craig OK-Rogers OK-Nowata OK-Mayes OK-
658 PM CDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRAIG...
NORTHEASTERN ROGERS...NORTHWESTERN MAYES AND SOUTHEASTERN NOWATA
COUNTIES THROUGH 745 PM CDT...

At 658 PM CDT, Doppler radar indicated a strong thunderstorm over New
Alluwe, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Chelsea...                        New Alluwe...
White Oak...                      Big Cabin...
Adair...                          Vinita...

This includes Interstate 44 between mile markers 266 and 281.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

&&

LAT...LON 3655 9559 3672 9552 3666 9515 3641 9528
TIME...MOT...LOC 2358Z 288DEG 13KT 3661 9547

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

69

The radar

The Tulsa radar (KINX), 27 km away, was scanning. The volume nearest the first event began at 00:48 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Rogers

When
June 29, 6:50 PM CST
Where
Rogers County, 1 mi SSW of Foyil
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.417, -95.527

Strong thunderstorm wind blew down power poles.

Hail, Rogers

When
June 29, 6:53 PM CST
Where
Rogers County, 4 mi WNW of Foyil
Measured
1.75 in hail
Property damage
$20,000
Reported by
Public
Coordinates
36.452, -95.587

Golf ball size hail damaged homes and vehicles.

Hail, Rogers

When
June 29, 8:30 PM CST
Where
Rogers County, 5 mi SW of Foyil
Measured
0.75 in hail
Reported by
Public
Coordinates
36.379, -95.584

Thunderstorm Wind, Pawnee

When
June 29, 9:35 PM CST
Where
Pawnee County, 2.73 mi NE of Pawnee
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.361, -96.770

The Oklahoma Mesonet station near Pawnee measured thunderstorm wind gusts to 58 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270782, 1268454, 1270767, 1270771.